Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

High sed rate.Diagnosed with pericardial effusion. Blood test suggests pericarditis. Taken motrin. Reason for high sed rate?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
7 year old was admitted to ICU after fever for 9 days and chest pain - found pericardial effusion. Blood test came back as positive for adnevirus....soo viral pericarditis. Fluid gone with motrin treatment, went home and continue with motrin every 6 hours. Started weaning her off the motrin at three weeks after fluid gone and fever would spike to 101-102.5

Infectious disease doctor ordered blood (this would be 4 weeks past effusion) - C-reactive and Sed. C-reactive greatly improved, yet sed rate still high. Echocardiagram shows heart is 100% fine. She is now fever free.

thoughts on what is driving sed rate? She has no symptoms - no pain, no rash, no nothing. thanks
Posted Tue, 23 Apr 2013 in Child Health
Answered by Dr. Hema Yadav 4 hours later
Thanks for posting your query.
Please do not worry . It takes about 6-10 weeks or more for ESR levels to normalise post adenovirus infection.
Considering she is otherwise fine there is no reason for concern .A follow up check up after 4 weeks should most probably show a normal ESR . So you can get it retested later ,for your satisfactiom however it's not at all mandatory . I don't think there is a need for any further investigations or treatment assuming your child is a asymptomatic now .
Hope that answers your query.
Feel free to clear any further doubts ,
Regards .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor